I do not want a medication that causes weight gain.
If it is regular clinical major depression or dysthymia (rather than bipolar disorder) SSRI's (Selective Serotonin Re-uptake Inhibitors) and SNRI's (Serotonin Norepinephrine Re-uptake inhibitors) are usually the first medications used and are generally well tolerated and effective. They have a variety of side effects but there is no way to predict which you will get if any. The advantage is if one does not agree with you, you can try a different one.
Then there are the cyclic anti depressants all of which list weight gain as a potential side effect (which I guess means you would not even consider these) and lastly, as these have the most significant side effects are the MAOI's (Monoamine Oxidase Inhibitors) which involve dietary restrictions and/or modifications to avoid toxic side effects.
Bipolar disorder requires quite different management to other types of depression and I won't address that here.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 May 2013 • 2 answers
Posted 28 Jul 2014 • 3 answers
Posted 22 Aug 2014 • 3 answers
Posted 26 Oct 2014 • 1 answer
Posted 21 Apr 2015 • 2 answers